MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a revision reverse total shoulder took place on (b)(6) 2020.The rep reported the revision procedure was due to a displaced greater tuberosity fracture that needed to be retrieved.Prior to the revision procedure the patient was experiencing pain and a lack of range of motion.The patient had a follow-up visit with their surgeon.X-rays taken during the follow up visit revealed a displaced greater tuberosity fracture.The primary and revision procedure were performed by the same surgeon and took place at the same facility.The rep reported at this time the date of the primary surgery, and full list of arthrex product implanted during the primary procedure is currently unknown.Additional information has been requested.The following arthrex parts were explanted during the revision: ar-9503s-03 / lot: 19.00085 / qty.: 1, ar-9564-2436-lat / lot: 18.01595 / qty.: 1, ar-9502f-36cpc / lot: 18.01518 / qty.: 1, ar-9501-05p / lot: 18.00881 / qty.: 1.The following arthrex parts were implanted during the revision: ar-9564-2436 / lot: 19.00917 / qty.: 1.The rep stated the humeral components implanted during the revision procedure were from a different manufacturer.Additional information received on 01/20/2020: the rep reported the date of the primary procedure was (b)(6) 2019.The original procedure was a reverse total shoulder.After the primary procedure the patient started experiencing pain and loss of function.The rep reported the exact time frame of when the patients symptoms started is unknown.De-identified copies of post-op x-rays are not available.See attached pictures of explanted product.The rep reported the hospital will retain the explanted implants for their own testing.However, the explanted product could potentially be returned to arthrex once the testing process is completed.The following arthrex products were implanted during the primary procedure: ar-9501-05p / lot: 18.00881, ar-9502f-36cpc / lot: 18.01518, ar-9503s-03 / lot: 19.00085, ar-9560-24-2 / lot: 6090, ar-9561-20s / lot: 5684, ar-9564-2436-lat / lot: 18.01595, ar-9563-16 / lot: 2019001454, ar-9562-28nl / lot: 2018005021.

Brand Name
HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9659053
Report Number1220246-2020-01631
Device Sequence Number3172045
Product Code PHX
UDI-Device Identifier00888867061293
UDI-Public00888867061293
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberHUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Device Catalogue NumberAR-9503S-03
Device Lot Number19.00085
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;